AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Mixed Problem for Partial Differential Equations with Quasihomogeneous Principal Part
S. G. Gindikin and L. R. Volevich, Rutgers University, New Brunswick, NJ
SEARCH THIS BOOK:

Translations of Mathematical Monographs
1996; 233 pp; hardcover
Volume: 147
ISBN-10: 0-8218-4617-5
ISBN-13: 978-0-8218-4617-9
List Price: US$104
Member Price: US$83.20
Order Code: MMONO/147
[Add Item]

This book offers the first systematic presentation of the theory of the mixed problem for hyperbolic differential equations with variable coefficients. This class includes hyperbolic and parabolic equations as well as nonclassic type of operator--the \(q\)-hyperbolic equation--which was introduced by the authors. As part of the exposition, the authors consider the Cauchy problem for this class of equations.

This book would be suitable as a graduate textbook for courses in partial differential equations.

Readership

Graduate students and research mathematicians working in partial differential equations.

Reviews

"The book ... has advantages which make it distinctive ... gives a good introduction to the subject, and can be understood by undergraduate students ... an expert may well find many useful technical results and observations that were previously unknown."

-- Bulletin of the London Mathematical Society

Table of Contents

  • Basic classes of polynomials
  • The Cauchy problem
  • Mixed problem for hyperbolic equations
  • Mixed problem for \(q\)-parabolic and \(q\)-hyperbolic equations
  • References
  • Notation index
  • Subject index
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia